Alert archive / New York / River Flood Warnings in 2011
River Flood Warning 37, NWS Albany, NY
NWS Albany, NY issued this river flood warning at Mar 19, 2011, 3:33 AM EDT for Albany County, Rensselaer County, Saratoga County, New York. It took effect at Mar 19, 2011, 4:45 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2011, 3:33 AM EDT (07:33 UTC)
- In effect from
- Mar 19, 2011, 4:45 AM EDT
- Expired
- Mar 19, 2011, 1:27 PM EDT
- In force
- 9 hr
- Issued by
- NWS Albany, NY
- Flood severity
- Minor
Counties Albany County, NY, Rensselaer County, NY, Saratoga County, NY
The radar
The Albany radar (KENX), 34 km from the middle of the area, began a volume at 07:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Hudson River at Troy (TRYN6).
- Action stage
- 21 ft
- Minor stage
- 21.5 ft
- Moderate stage
- 24 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01358000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
722
WGUS41 KALY 190733
FLWALY
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
333 AM EDT SAT MAR 19 2011
NYC001-083-091-191933-
/O.NEW.KALY.FL.W.0037.110319T0845Z-110320T0832Z/
/TRYN6.1.ER.110319T0845Z.110319T1800Z.110320T0232Z.NO/
333 AM EDT SAT MAR 19 2011
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLOOD WARNING FOR
THE HUDSON RIVER AT TROY.
* FROM EARLY THIS MORNING UNTIL LATE TONIGHT.
* AT 3 AM SATURDAY THE STAGE WAS...21.3 FEET.
* FLOOD STAGE IS 21.5 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO REACH FLOOD STAGE BY 4 AM
SATURDAY AND FORECAST TO CONTINUE TO RISE TO NEAR 21.9 FEET AROUND
8 AM SATURDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE
AFTER 10 PM SATURDAY.
* IMPACT...AT 22.0 FEET...ABOUT SIX INCHES OF WATER ARE ON THE MOHAWK
WHARF IN WATERFORD
&&
FLD OBSERVED FORECAST
7 AM 1 PM 7 PM 1 AM 7 AM
LOCATION STG STG DAY TIME SAT SAT SAT SUN SUN
HUDSON RIVER
TROY 21.5 21.3 SAT 03 AM 21.9 21.9 21.7 21.2 20.8
$$1 follow-up statement
914
WGUS81 KALY 191727
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
127 PM EDT SAT MAR 19 2011
NYC001-083-091-191757-
/O.CAN.KALY.FL.W.0037.000000T0000Z-110320T0832Z/
/TRYN6.1.ER.110319T1037Z.110319T1100Z.110319T1118Z.NO/
127 PM EDT SAT MAR 19 2011
THE FLOOD WARNING IS CANCELLED FOR
THE HUDSON RIVER AT TROY.
* AT 1 PM SATURDAY THE STAGE WAS 21.4 FEET.
* FLOOD STAGE IS 21.5 FEET.
* IMPACT...AT 21.5 FEET...WATER FLOODS ONTO THE MOHAWK WHARF IN
VILLAGE OF WATERFORD.
&&
FLD OBSERVED FORECAST
7 PM 1 AM 7 AM 1 PM 7 PM
LOCATION STG STG DAY TIME SAT SUN SUN SUN SUN
HUDSON RIVER
TROY 21.5 21.4 SAT 01 PM 21.0 20.8 20.6 20.3 19.9
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at Mar 19, 1:35 AM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, Mar 19, 1:35 AM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 135 AM EDT SAT MAR 19 2011 .SYNOPSIS... HIGH PRESSURE BUILDING INTO THE REGION WILL PRODUCE DRY WEATHER AND PARTLY TO MOSTLY CLEAR SKIES THROUGH THE WEEKEND. A STORM SYSTEM APPROACHING FROM THE WEST WILL BRING A CHANCE OF RAIN TO THE REGION ON MONDAY. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... AS OF 1230 AM...PREVIOUS FORECAST ON TRACK. CLOUD DECK SPREADING SOUTHEASTWARD ACROSS THE REGION AS COLD ADVECTION INCREASES AND PREVIOUS FORECAST SKY GRIDS HAD A GOOD HANDLE ON THIS. HAVE UPDATED HOURLY TEMPS TO ACCOUNT FOR CURRENT TRENDS. ****PREVIOUS DISCUSSION**** AS OF 930 PM EDT...HAVE MADE SOME MINOR ADJUSTMENTS TO GRIDDED FORECAST DATABASE...MAINLY TO TWEAK OVERNIGHT MINS UPWARD A COUPLE OF DEGREES...AND ALSO TO ADD MENTION OF ISOLATED RAIN/SNOW SHOWERS FOR THE WESTERN MOHAWK VALLEY...EXTENDING TO NEAR THE CAPITAL REGION...AND SOUTH INTO THE CATSKILLS...AS WELL AS FOR THE SOUTHERN DACKS. LATEST WV IMAGERY SHOWS A SHORTWAVE CURRENTLY ACROSS THE GREAT LAKES...MOVING E. THIS WAVE...IN COMBINATION WITH SOME LOW LEVEL FORCING IN THE FORM OF A SECONDARY COLD FRONT SAGGING SOUTHWARD FROM SE CANADA AND LOW LEVEL MOISTURE POOLING ACROSS CENTRAL PORTIONS OF THE REGION FROM THE GREAT LAKES...SHOULD PROMOTE AN INCREASE IN CLOUDS...AND ALSO SOME ISOLATED LIGHT SHOWERS OF RAIN...AND POSSIBLY SOME SNOW LATER TONIGHT...ESP ACROSS HIGHER ELEVATIONS. SOME SPRINKLES HAVE ALREADY BEEN NOTED ACROSS CENTRAL NY. SO...HAVE ADDED THIS MENTION FOR CENTRAL AREAS. HAVE NOT EXTENDED POPS MUCH FURTHER E/S THAN THE CAPITAL REGION...BUT RADAR TRENDS WILL NEED TO BE WATCHED IN CASE ENHANCED UPSLOPE FLOW ALLOWS FOR SPRINKLES/FLURRIES TO REACH WEST FACING HIGHER ELEVATIONS OF THE SOUTHERN GREENS AND BERKS TOWARD DAYBREAK. GIVEN THE EXPECTATION FOR INCREASING LOW CLOUDS...AND SOME WIND...AND ALSO A RATHER WARM BOUNDARY LAYER PERSISTING AT THIS HOUR...HAVE RAISED OVERNIGHT MINS 1-3 DEGREES...WITH THE GREATEST INCREASE WITHIN VALLEYS. PREVIOUS DISCUSSIONS FOLLOW... AS OF 655 PM EDT...JUST SOME MINOR TWEAKS TO HOURLY TEMPS/DEWPTS ACCORDING TO RECENT TRENDS. PREVIOUS DISCUSSIONS FOLLOW... AS OF 545 PM EDT...HAVE DROPPED THE WIND ADVISORY...AS GUSTS ARE REMAINING BELOW 40 KT. STILL COULD HAVE SOME GUSTS OF 30-35 KT OVER THE NEXT HOUR OR TWO...BUT THEY SHOULD CONTINUE TRENDING DOWNWARD. PREVIOUS DISCUSSION FOLLOWS... WITH THE LOSS OF STRONG VERTICAL MIXING AND LESS OF A PRESSURE GRADIENT...THE GUSTY WINDS WILL BEGIN TO SUBSIDE THIS EVENING. SKIES WILL BEGIN MOSTLY CLEAR ACROSS THE REGION. A SECONDARY SHORTWAVE WILL PUSH THROUGH THE REGION LATE TONIGHT. WITH LITTLE LOW LEVEL MOISTURE REMAINING...WOULD NOT EXPECT ANY PRECIP FROM THIS...ALTHOUGH CANNOT TOTALLY RULE OUT SOME UPSLOPE SCT FLURRIES/SPRINKLES ACROSS PARTS OF THE HIGHER TERRAIN WITH THE NW FLOW. THIS IDEA SEEMS TO FIT WELL WITH UPSTREAM OBS/RADAR...AS WELL AS WITH THE LATEST HRRR/LAV GUIDANCE. IN MOST AREAS...THIS SHORTWAVE WILL JUST BRING A PERIOD STRATUS/STRATOCU TO THE REGION FOR LATE TONIGHT...SO HAVE INCREASED CLOUDS TO MOSTLY CLOUDY AFTER MIDNIGHT IN MOST AREAS. HAVE GONE WITH A MET/MAV BLEND FOR MINS...WITH 30S IN MOST PLACES...EXCEPT FOR MID TO UPPER 20S ACROSS THE HIGH TERRAIN. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/... THE SHORTWAVE WILL PASS THROUGH THE REGION IN THE MORNING HOURS ON SATURDAY. ALTHOUGH MOST AREAS WILL BEGIN MOSTLY CLOUDY...INCREASING AMOUNTS OF SUNSHINE WILL OCCUR THROUGHOUT THE DAY...AS THE UPPER FLOW BECOMES MORE ANTICYCLONIC AS HIGH PRESSURE AT THE SFC BUILDS IN FROM THE GREAT LAKES. THE BIG DIFFERENCE ON SATURDAY WILL BE THE COOLER TEMPS...AS 850 HPA TEMPS OF -4 TO -10 DEGREES C WILL ONLY TRANSLATE TO HIGHS IN THE LOWER TO MIDDLE 40S FOR MOST AREAS /30S ACROSS THE HIGHER TERRAIN/. WHILE THIS IS NEAR TO JUST A DEGREE OR TWO BELOW NORMAL...IT WILL BE A BIG CHANGE FROM FRIDAY/S WARMTH. HOWEVER...THERE WILL BE LESS WIND THAN FRIDAY...AS THE BUILDING SFC HIGH PRESSURE SHOULD KEEP ANY WIND GUSTS SAT AFTN LESS THAN 20 KTS. CLEAR SKIES AND CALMING WINDS WILL ALLOW FOR A CHILLY NIGHT ON SUNDAY. WITH A DECENTLY STRONG HIGH /1039 HPA ACCORDING TO THE 12 UTC GFS/ LOCATED ACROSS SOUTHERN QUEBEC/...MIN TEMPS WILL DROP INTO THE LOW 20S IN MOST VALLEY AREAS...WITH TEENS ACROSS THE HIGHER TERRAIN AND IN NORTHERN AREAS. THE DRY WEATHER WILL CONTINUE FOR SUNDAY...AS THE HIGH SLOWLY DRIFTS EASTWARD. TEMPS WILL BE A FEW DEGREES WARMER THAN SATURDAY...BUT STILL CLOSE TO NORMAL...WITH 40S FOR MOST AREAS. HIGH/MID LEVEL CLOUDS WILL BEGIN TO INCREASE FOR SUNDAY NIGHT...AS A STORM SYSTEM BEGINS TO APPROACH THE REGION. WINDS WILL SWITCH AROUND TO A SOUTHERLY DIRECTION...BUT WILL BE RATHER LIGHT OVERNIGHT. STILL...THIS WILL HELP PREVENT TEMPS FROM DROPPING OFF TOO MUCH...WITH UPPER 20S TO LOW 30S EXPECTED IN MOST AREAS. WILL NOT CARRY ANY POPS FOR SUNDAY NIGHT...AS THE PRECIP LOOKS TO HOLD OFF UNTIL MONDAY. && .LONG TERM /MONDAY THROUGH FRIDAY/... MOS GUIDANCE. SHOWERS MOVE IN QUICKLY FROM THE WEST ON MONDAY IN ASSOCIATION WITH GREAT LAKES LOW PRESSURE TRACKING EAST TO NOVA SCOTIA THROUGH MONDAY NIGHT. ON TUESDAY...LAKE EFFECT SNOW FLURRIES FROM THE CAPITAL REGION ON NORTH AND WEST WILL BECOME MOSTLY RAIN SHOWERS DURING THE AFTERNOON. ON WEDNESDAY...THE FLOW WILL BECOME MORE NORTHERLY...LIMITING ANY LAKE EFFECT TO THE EXTREME WESTERN PORTION OF OUR FORECAST AREA. MEANWHILE...LOW PRESSURE WILL DEVELOP OVER THE CENTRAL PLAINS AND TRACK EAST ACROSS THE MIDDLE OF THE COUNTRY. THIS WILL BRING THE NEXT REAL CHANCE FOR PRECIP TO CENTRAL AND SOUTHERN PORTIONS OF THE FORECAST AREA WEDNESDAY NIGHT. A SLIGHT CHANCE FOR MORE LAKE EFFECT SNOW/RAIN SHOWERS WILL GRADUALLY DIMINISH INTO THE WEEKEND AS A LARGE DOME OF CENTRAL CANADIAN HIGH PRESSURE EXPANDS EASTWARD. HIGHS MONDAY WILL BE MOSTLY IN THE 40S. LOWS TUESDAY WILL RANGE FROM THE MID AND UPPER TEENS IN THE ADIRONDACKS...TO THE LOWER AND MID 30S THROUGH THE HUDSON VALLEY...AND HIGHS TUESDAY WILL RANGE FROM THE MID AND UPPER 30S IN THE MOUNTAINS...TO THE LOWER 50S IN THE MID HUDSON VALLEY. FROM WEDNESDAY ON...HIGHS WILL BE MAINLY FROM THE UPPER 30S TO UPPER 40S. LOWS EACH NIGHT WILL BE MAINLY FROM THE LOWER TEENS TO MID 20S...WITH SINGLE DIGIT READINGS POSSIBLE IN THE HIGHEST PEAKS OF THE ADIRONDACKS. && .AVIATION /06Z SATURDAY THROUGH WEDNESDAY/... CU/SC ASSOCIATED WITH A TROF SLIPPING SOUTH THROUGH NEW YORK WILL BE OVER THE REGION FOR THE REST OF TONIGHT AND INTO EARLY SATURDAY MORNING. HAVE FORECAST VFR CLOUD DECKS (4000-5000 FEET) AT KGFL/KALB THROUGH ABOUT 13Z-14Z. THE CLOUD DECK HAS NOT YET REACHED KPOU...BUT WILL LIKELY ARRIVE AROUND 10-11Z AND BECOME SCT BY AROUND 14Z. AFTER 14Z EXPECT HIGH PRESSURE AND DRIER AIR TO BUILD IN WITH NOTHING MORE THAN SCT CU...BECOMING SKC BY LATE IN THE AFTERNOON AND THROUGH THE REST OF THE TAF PERIOD ENDING AT 06Z SUNDAY. SURFACE WINDS WILL CONTINUE NORTHWEST TO NORTHEAST AT LESS THAN 8 KTS FOR THE REST OF TONIGHT...THEN PICK UP QUICKLY AFTER SUNRISE FROM THE NORTHWEST OR NORTH AT SPEEDS OF 8 TO 12 KTS AND GUST OF 14 TO 18 KTS. TOWARD SUNSET THE WINDS WILL SUBSIDE AND BECOME LIGHT AFTER SUNSET. OUTLOOK... SAT NGT-SUN NGT...VFR...NO WX. MON-MON NGT...MVFR-IFR. CHC -SHRA/-SHSN. TUE-WED...VFR...NO SIG WX. && .HYDROLOGY... WARM TEMPERATURES THIS AFTERNOON HAVE ALLOWED FOR RAPID SNOW MELT AND THERE HAVE BEEN SHARP RISES ON SOME RIVERS...SUCH AS THE METTAWEE...WEST CANADA CREEK...AND CANAJOHARIE CREEK. HOWEVER...FALLING TEMPS THIS EVENING SHOULD SLOW THE SNOW MELT...AND SHOULD STOP IT OVERNIGHT AS TEMPS FALL BELOW FREEZING. HOWEVER...THE METTAWEE AT GRANVILLE HAS ALREADY COME WITHIN 0.2 FT OF FLOOD STAGE. BASED ON ADDITIONAL GUIDANCE...HAVE ISSUED A FLOOD WARNING FOR THE METTAWEE AT GRANVILLE...WITH MINOR FLOODING EXPECTED THIS EVENING. ELSEWHERE...WILL NEED TO KEEP CLOSE EYE ON THE HOOSIC RIVER AT WILLIAMSTOWN...AND THE WILLIAMS RIVER AT ROCKINGHAM. AT THESE POINTS...RIVER LEVELS SHOULD COME CLOSE...BUT FALL JUST SHORT OF FLOOD STAGE...BUT WILL NEVERTHELESS HAVE TO MONITOR TRENDS OVER THE NEXT FEW HOURS CLOSELY. ALTHOUGH PLENTY OF SNOW STILL EXISTS ACROSS THE HIGHER TERRAIN...COOLER WEATHER THIS WEEKEND WILL ALLOW FOR JUST SLOW SNOW MELT. WITH OVERNIGHT LOWS WELL BELOW FREEZING AND DAYTIME HIGHS ONLY IN THE 30S TO LOW 40S ACROSS THE SRN DACKS AND SOUTHERN GREENS...LIMITED MELT LOOKS TO OCCUR. THIS SHOULD PREVENT ANY ADDITIONAL FLOODING OF AREA RIVERS AND STEAMS OVER THE WEEKEND...WITH A DIURNAL TREND POSSIBLE AT SOME GAGE SITES. SOME PRECIP...MOSTLY IN THE FORM OF RAIN...IS POSSIBLE ON MONDAY...BUT CURRENT QPF FORECASTS OF A HALF INCH OR LESS SHOULD ONLY ALLOW FOR MODEST RISES...AND KEEP MOST RIVERS WITHIN THEIR BANKS THROUGH EARLY NEXT WEEK. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...GJM/FRUGIS NEAR TERM...GJM/KL/FRUGIS SHORT TERM...FRUGIS LONG TERM...ELH AVIATION...GJM HYDROLOGY...FRUGIS/KL
Hazardous weather outlook, Mar 18, 6:52 PM EDT, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 652 PM EDT FRI MAR 18 2011 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-191100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 652 PM EDT FRI MAR 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
River Flood Warnings in New York, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.